Florida, 2003

Tornado in Florida, June 22, 2003

June 22, 2003 · NWS JAX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 22, 2:05 PM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 22, 2:05 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
305 PM EDT SUN JUN 22 2003

.CURRENTLY...VISIBLE IMAGERY SHOWS DECENT CU FIELD OVER MUCH OF THE
CWA WITH RADAR SHOWING SHOWERS AND THUNDERSTORMS FROM GILCHRIST SEWD
TO MARION CO TO FLAGLER. WATER VAPOR IMAGERY SHOWS DRIER AIR
CONTINUING TO WORK INTO NE FL IN THE WAKE OF A WEAK SHORTWAVE TROUGH
MOVING THROUGH NE FL. NOT TOO DIFFICULT TO PICK OUT LEFT OVER
FRONTAL BOUNDARY/SFC TROUGH FROM ROUGHLY ST AUGUSTINE TO LIVE OAK.
NOT TOO GREAT INSTABILITY S OF FRONT WITH CAPES AOB 1500 J/KG AND LI
-3 OR -4. EXPECT SHRA AND TSTM TO PERSIST ALONG THE FRONTAL
BOUNDARY NEXT SEVERAL HRS.

.FORECAST...GFS CONTS TO BE TOO STRONG WITH SFC LOW DEVELOPMENT
ALONG THE FRONT BUT PRECIP FIELDS MATCH A LITTLE BETTER THAN THE
ETA. THEREFORE WILL LEAN TOWARD HIGHER MAV GUIDANCE FOR TONIGHT OVER
SRN ZONES WHERE WILL PLACE HIGH END CHANCE IN THE GRIDS. OVERNIGHT
LOW TEMPS SHOULD BE LOWER WITH DEWPOINTS NOW AROUND 60 AT ALMA AND
63 IN WAYCROSS. LIGHT WINDS AND A FAIRLY MOIST BOUNDARY LAYER MAY
PROVIDE GOOD CONDITIONS FOR PATCHY FOG...SIMILAR TO THIS MORNINGS
FOG. FOR MON...HIGH PRES CONTS TO BUILD SLOWLY INTO CWA WITH FRONT
SAGGING SWD INTO CENTRAL FL. HAVE TO GIVE SOME CREDIT TO THE ETA
MODEL SINCE GFS IS LIKELY TOO STRONG WITH THE LOW OFF THE CENTRAL FL
COAST. RESIDUAL LOW LEVEL MOISTURE AND DAYTIME HEATING LIKELY TO
GENERATE AN ISOLD SHOWER OR MAYBE EVEN A THUNDERSTORM OVER INLAND
PORTIONS OF NE FL S OF I-10. TUE...SFC HIGH PRES WILL BE CENTERED
OVER MID ATLC AREA WITH LIGHT ELY FLOW. DRIER AIR MOVES INTO THE CWA
WITH PWATS LIKELY AOB 1.2 INCHES. NOTED ETA GENERATES SMALL AREA OF
CONVECTION OVER SE GA ON TUE AFTN AS IT BRINGS A WEAK SHORTWAVE
AROUND E SIDE OF MID-UPPER RIDGE. WILL DISCOUNT THIS SOLUTION FOR
NOW. WED...E TO SE FLOW IN LOW LEVELS AND NE FLOW ALOFT AS WERE BTN
TROUGH TO OUR S AND HIGH PRES TO THE N. FLOW WEAK ENOUGH FOR AFTN
SEA BREEZE CONVECTION SO WILL CONT WITH SLIGHT CHANCE POPS.

.MARINE...WILL CONTINUE WITH A FAIRLY TRANQUIL FORECAST AND DISCOUNT
AGGRESSIVE GFS/WNAWAVE GUIDANCE THAT DEVELOPS SFC LOWS ALONG THE
WEAK FRONT THIS WEEK. ELY WINDS WILL PREVAIL...BECOMING SELY ALONG
THE COAST DURING THE AFTN AS THE SEABREEZE DEVELOPS.

.FIRE WX...NO HEADLINES. MIN RH/S WILL DROP INTO THE 35-40% RANGE
MON MAINLY N OF I-10 WITH DURATIONS OF 1-2 HRS.

.EXTDD...GFS GUIDANCE SHOWS CLOSED MID-UPPER LEVEL LOW JUST OFF THE
SE COAST ON THU WHICH MAY RETROGRADE ON FRI TOWARD THE GA COAST IN
RESPONSE TO SHORTWAVE TROUGH MOVING TOWARD THE GREAT LAKES. LOW
SHOULD OPEN UP AND MOVE NEWD LATE FRI-EARLY SAT. WEAK SFC HIGH PRES
REMAINS OVER THE AREA THU AND FRI THEN MOVES EWD OVER THE WEEKEND AS
A WEAK FRONT APPROACHES. DEEP LAYER MOISTURE INCREASES OVER THE CWA
SAT AND SUN AS LOW AND MID LEVEL FLOW BECOMES MORE SWLY...ADVECTING
SOME TROPICAL MOISTURE INTO THE SE CONUS AGAIN. THINK MEX POPS ARE A
LITTLE OVERDONE IN THU-FRI TIME FRAME SINCE PWATS LOOK TO BE LESS
THAN 1.5 INCHES AND SEA BREEZE CIRCULATION IS ONLY BOUNDARY...BUT
SAT-SUN POPS LOOK REASONABLE.

.PRELIMINARY POINT TEMPS/POPS...

AMG 66 92 67 93 / 00 -  0  -
SSI 73 87 73 89 / -  10 0  0
JAX 69 89 68 91 / 10 10 0  0
SGJ 73 86 72 88 / 20 10 0  10
GNV 68 91 68 93 / 20 20 10 10
OCF 70 91 68 93 / 30 20 10 10

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.

PUBLIC...SHASHY
MARINE/FIRE WX...ENYEDI
Hazardous weather outlook, Jun 22, 11:45 AM EST, 3 hours 30 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-222200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1245 PM EDT SUN JUN 22 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE MAINLY SOUTH OF A
LINE FROM GAINESVILLE TO PALM COAST. HEAVY DOWNPOURS WITH POSSIBLE
LOCALIZED FLOODING...DANGEROUS LIGHTNING...AND GUSTY WINDS UP TO 40
MPH WILL BE POSSIBLE WITH THESE STORMS. THIS ACTIVITY WILL DIMINISH
BY LATER THIS EVENING.

RECENT RAINFALL HAS CAUSED AREA RIVERS TO RISE. A FLOOD WARNING IS
IN EFFECT ON THE ALTAMAHA RIVER AT BAXLEY GEORGIA.  SEE THE CURRENT
RIVER STATEMENTS FROM THE NATIONAL WEATHER SERVICE IN JACKSONVILLE.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SEVERE WEATHER IS NOT EXPECTED...HOWEVER SPOTTERS SHOULD RELAY ANY
REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MZ/ARS

The radar

The Jacksonville radar (KJAX), 149 km away, was scanning. The volume nearest the first event began at 20:12 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Marion

When
June 22, 3:15 PM EST
Where
Marion County, Fellowship
Rating
F0
Path length
1.5 mi
Path width
100 yd
Property damage
$50,000
Reported by
EMERGENCY MANAGER
Coordinates
29.250, -82.300

Touchdown near intersection of U.S. Highway 27 and 95th Street. Minor damage to one barn and home at 9500 N. U.S. highway 27. Screen pool cover destroyed at home and large pine tree down across barn damaging the roof. Numerous trees and a fence line downed in area. Additional information from Ocala Star Banner 6/23/03.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2003Every state in 2003This day in weather historyThe tornado archive for Florida, 2003Warnings in Florida, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361136.